• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

Disturbing sexual side effects of Abilify

P

PsychoPrince

Well-known member
Joined
Apr 22, 2019
Messages
163
Location
Indy
Has anyone experienced a decline in sexual arousal and performance when taking Abilify or other antipsychotics? I have discovered that generic Abilify has had a negative impact on my libido and performance recently. I will not go into explicit detail unless asked by one of you for the sake of the moderators concerning this particular topic.

I hate the thought of having to go through life without a pleasure as primal as sex and am quite hysterical, believing I will no longer be able to have fun with the woman I hope to marry. Please help!!!!! :(
 
EdEd

EdEd

Well-known member
Joined
Dec 21, 2019
Messages
1,436
Location
USA
I dont either , couldn't really care about sex anymore either. So same.
 
N

Nukelavee

Well-known member
Joined
Dec 17, 2019
Messages
1,841
Location
London, ON
I guess it should be pointed out that, if I had a reason to have sex, I'm reasonably certain I could.

I just don't have much casual interest in it.
 
L

Lab rat

Well-known member
Joined
Feb 6, 2020
Messages
571
Location
UK
Funny, it’s had the opposite effect on me. I’ve only been on it a few weeks, I’m like a kid with a new toy! This is bringing on problems of a different type.
 
L

Lab rat

Well-known member
Joined
Feb 6, 2020
Messages
571
Location
UK
Olanzapine knocked the libido out of me, aripriprazole put it back. Now I’m all jittery! I haven’t been this randy alll the time except when I was on diannabol!
 
S

shanti

Member
Joined
Dec 6, 2019
Messages
15
Location
UK
Has anyone experienced a decline in sexual arousal and performance when taking Abilify or other antipsychotics? I have discovered that generic Abilify has had a negative impact on my libido and performance recently. I will not go into explicit detail unless asked by one of you for the sake of the moderators concerning this particular topic.

I hate the thought of having to go through life without a pleasure as primal as sex and am quite hysterical, believing I will no longer be able to have fun with the woman I hope to marry. Please help!!!!! :(
Yes. Unfortunately. :low:
 
Foxjo

Foxjo

Well-known member
Moderator
Joined
Jan 2, 2012
Messages
7,479
Location
Teesside
For me it increased my desire. Which is a nightmare as my husband who is 45 yrs old now believes hes too old for sex! WHAT? whats that all about? So im left frustrated.
 
Z

Zoroz

Member
Joined
Jul 12, 2020
Messages
23
Location
California
Abilify is like that. For some it reduces drive others it increases. For me it increased.
 
fazza

fazza

Well-known member
Joined
Jul 23, 2014
Messages
2,580
Location
U.K
Has anyone experienced a decline in sexual arousal and performance when taking Abilify or other antipsychotics? I have discovered that generic Abilify has had a negative impact on my libido and performance recently. I will not go into explicit detail unless asked by one of you for the sake of the moderators concerning this particular topic.

I hate the thought of having to go through life without a pleasure as primal as sex and am quite hysterical, believing I will no longer be able to have fun with the woman I hope to marry. Please help!!!!! :(
Are you taking anything else like sertraline or any other SSRI.
I really would bring this matter up with your doctor. He/she will be able to help and you should not suffer.
Hopefully a Med tweek will help.
When I went off sex I was not bothered about desire or performance as it was not on my agenda.

The fact that you are worried about desire and performance shows that you still want sex but perhaps the mechanical aspect and sensitivity are not working at its best so speak to the doctor as it sounds like your libido is fine.

For me some meds will just switch off that whole area and although desire/passion is there I am just left frustrated because I appear to be broken which made worse each time things don't work.
 
P

PsychoPrince

Well-known member
Joined
Apr 22, 2019
Messages
163
Location
Indy
Are you taking anything else like sertraline or any other SSRI.
I really would bring this matter up with your doctor. He/she will be able to help and you should not suffer.
Hopefully a Med tweek will help.
When I went off sex I was not bothered about desire or performance as it was not on my agenda.

The fact that you are worried about desire and performance shows that you still want sex but perhaps the mechanical aspect and sensitivity are not working at its best so speak to the doctor as it sounds like your libido is fine.

For me some meds will just switch off that whole area and although desire/passion is there I am just left frustrated because I appear to be broken which made worse each time things don't work.
No I am only on 2.5g of Abilify per day. I am scheduled to see my psychiatrist next month and do plan on bringing it up with him. Also I am sorry to hear you are feeling broken and frustrated, I know that feeling.
 
Thread starter Similar threads Forum Replies Date
M Schizophrenia Forum 10
Top